Skip to Content

Does anyone out there take only 5 mg of lexapro? I'm trying to minimize the sexual side effects?

Responses (2)

balbanese 5 Nov 2014

Any dose change should only be done at the direction of the prescribing physician, especially with meds like this one, chances are a dose that small will not do much of anything.

annh13 18 Oct 2017

I recently decreased my dosage of Lexapro to 5mg because of sexual side effects and weight gain. And it is true, you probably shouldn't do it without the approval of your Dr, but I am trying it on my own. If it doesn't help, or I feel myself getting worse, I'll bump it back up. I have only been on 5mg for about a week and haven't noticed any difference yet. Also, I am taking the Lexapro for anxiety and not depression so I'm not even sure 5mg will be enough to keep my anxiety under control. Let me know how it works for you.

G Mc 18 Oct 2017

A smaller dose should lessen your side effects, but at the same time, will reduce the efficacy of the lexapro and the reason you are taking it in the first place!
It might be time for you to ask your doctor about trying a different antidepressant. Different ones work for different people more effectively. Wellbutrin is known to be an AD that has the least sexual side effects and does not cause weight gain. But unfortunately, it isn't the first line of defense for anxiety, rather, it is more to treat depression. Buspar worked effectively for me to reduce anxiety, but at low levels of 5 mg. doses. I took the combination of Wellbutrin and Buspar effectively for years. Good luck.

Drugs.com free discount card

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions